Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 66, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 5, 2022, 1:16 AM MDT for 16 counties in New Mexico. It took effect at Nov 5, 2022, 9:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2022, 1:16 AM MDT (07:16 UTC)
- In effect from
- Nov 5, 2022, 9:00 AM MDT
- Expired
- Nov 5, 2022, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Lincoln County, NM, Mora County, NM, Quay County, NM, Rio Arriba County, NM, Roosevelt County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Taos County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 144 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4306 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384 WWUS75 KABQ 050716 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 116 AM MDT Sat Nov 5 2022 NMZ238-051400- /O.CON.KABQ.FZ.W.0008.221105T0900Z-221105T1400Z/ Chaves County Plains- 116 AM MDT Sat Nov 5 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures between 30 and 32 degrees expected, especially along the Pecos River and over northern Chaves County. * WHERE...Chaves County Plains. * WHEN...Until 8 AM MDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NMZ212-214-215-223-226-233>237-239-051415- /O.NEW.KABQ.WI.Y.0066.221105T1500Z-221106T0200Z/ Glorieta Mesa Including Glorieta Pass-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Central Highlands-South Central Mountains-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County-Eastern Lincoln County- 116 AM MDT Sat Nov 5 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central, and north central New Mexico. * WHEN...From 9 AM this morning to 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
523 WWUS75 KABQ 051347 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 747 AM MDT Sat Nov 5 2022 NMZ238-051500- /O.EXP.KABQ.FZ.W.0008.000000T0000Z-221105T1400Z/ Chaves County Plains- 747 AM MDT Sat Nov 5 2022 ...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING... Temperatures are warming above freezing, so the freeze warning will be allowed to expire at 8 AM MDT this morning. $$ NMZ212-214-215-223-226-233>237-239-060200- /O.CON.KABQ.WI.Y.0066.221105T1500Z-221106T0200Z/ Glorieta Mesa Including Glorieta Pass-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Central Highlands-South Central Mountains-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County-Eastern Lincoln County- 747 AM MDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central, and north central New Mexico. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
222 WWUS75 KABQ 051820 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1220 PM MDT Sat Nov 5 2022 NMZ223-060200- /O.UPG.KABQ.WI.Y.0066.000000T0000Z-221106T0200Z/ /O.NEW.KABQ.HW.W.0024.221105T1820Z-221106T0200Z/ Central Highlands- 1220 PM MDT Sat Nov 5 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West winds 40 to 45 mph with gusts up to 65 mph. * WHERE...Central Highlands. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ221-060200- /O.EXA.KABQ.WI.Y.0066.000000T0000Z-221106T0200Z/ Sandia and Manzano Mountains including Edgewood- 1220 PM MDT Sat Nov 5 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Sandia and Manzano Mountains including Edgewood. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ212-214-215-226-233>237-239-060200- /O.CON.KABQ.WI.Y.0066.000000T0000Z-221106T0200Z/ Glorieta Mesa Including Glorieta Pass-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-South Central Mountains-Guadalupe County-Quay County-Curry County-Roosevelt County-De Baca County-Eastern Lincoln County- 1220 PM MDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern Lincoln County, South Central Mountains, Curry County, De Baca County, Guadalupe County, Quay County, Roosevelt County, East Slopes Sangre de Cristo Mountains, Glorieta Mesa Including Glorieta Pass and Southern Sangre de Cristo Mountains. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
605 WWUS75 KABQ 060139 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 739 PM MDT Sat Nov 5 2022 NMZ223-060245- /O.EXP.KABQ.HW.W.0024.000000T0000Z-221106T0200Z/ Central Highlands- 739 PM MDT Sat Nov 5 2022 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds will continue to decrease through the evening, therefore the High Wind Warning will be allowed to expire. $$ NMZ212-214-215-221-226-233>237-239-060245- /O.EXP.KABQ.WI.Y.0066.000000T0000Z-221106T0200Z/ Glorieta Mesa Including Glorieta Pass-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Sandia and Manzano Mountains including Edgewood-South Central Mountains- Guadalupe County-Quay County-Curry County-Roosevelt County-De Baca County-Eastern Lincoln County- 739 PM MDT Sat Nov 5 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ Guyer
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 4, 11:31 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Nov 4, 11:31 PM MDT, 1 hour 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1131 PM MDT Fri Nov 4 2022 ...New AVIATION... .UPDATE... Issued at 651 PM MDT Fri Nov 4 2022 The Wind Advisory has been allowed to expire. NW winds will continue tapering off thru this evening in the lower terrain. Periodic and localized strong wind gusts will continue on east slopes of the Sangre de Cristo Mts overnight. A strong mountain wave signature is depicted in near-term model cross sections by sunrise Saturday from near Red River to Rociada and Pecos with deep vertical propagation thru Saturday night. Model guidance has isolated areas with gusts near 65 mph however overall coverage is limited. Greater confidence exists for high-end Wind Advisories in more impactful areas like east slope communities of the Sangre de Cristo Mts, the I-25, I-40, and U.S. 285 corridors Saturday. && .SYNOPSIS... Issued at 202 PM MDT Fri Nov 4 2022 Skies will gradually clear from southwest to northeast behind the departing storm system allowing temperatures to plummet into the teens and twenties along and west of the central mountain chain and just below freezing across the eastern plains. Northwest winds will remain breezy to locally windy especially along and east of the central mountain chain. Temperatures on Saturday will be warmer compared to today but still slightly below normal for early November. Temperatures will warm above average areawide beginning Sunday through mid next week ahead of the next storm system. This next storm system will provide another round of rain and mountain snow for western and northern locations and wind for the rest of the region Wednesday with cooler and drier weather returning late week. && .SHORT TERM... (This evening through Saturday night) Issued at 202 PM MDT Fri Nov 4 2022 As an upper level low pressure system gradually exits the area to the east, the tail end of a northwesterly speed maximum aloft will continue to cross the area tonight. Meanwhile, a surface trough will persist in the lee of the southern Rockies. These features will keep breezy to windy conditions in the forecast along the central mountain chain and over east central areas tonight. The flow aloft will remain brisk on Saturday, and the lee trough will strengthen with the potential for wind gusts to 50 mph along the central mountain chain and eastward across the east central plains and Caprock area. Gusts could reach 55 mph on the high peaks of the Sangre de Cristo Mountains. Will continue today's Wind Advisory for east central and southeast areas until 6 pm, and let the night shift determine where to issue a Wind Advisory for Saturday based on the latest forecast guidance. In addition, clearing skies tonight will lead to freezing temperatures. Roswell is our last zone to have a widespread freeze, and a Freeze Warning is in effect there for tonight. && .LONG TERM... (Sunday through Thursday) Issued at 202 PM MDT Fri Nov 4 2022 Upper level flow will quickly become zonal, and then southwest on Sunday ahead of the next upper level trough over the Pacific. With this, temperatures will warm to above average areawide under mostly sunny skies and light winds. Winds will begin to increase across northeast areas on Monday, due to a tightening pressure gradient between the surface high in the north central U.S. and the incoming low pressure system over Pacific Northwest. The incoming upper level low will allow winds in the eastern plains to back enough allowing for return flow from the Gulf of Mexico as early as Monday evening. This will lead to an increase in low clouds and some patchy fog Tuesday morning across eastern New Mexico. The low clouds and moisture looks to remain over the eastern plains during the day Tuesday, with cooler daytime highs compared to Monday and isolated drizzle possible. High temperatures on Tuesday highly depend on how quickly the low clouds burn off due to daytime mixing, and could possibly be cooler than currently forecast. At this time, decided to keep pops in the northeast below mentionable weather given vertical model soundings do not depict enough vertical development to overcome the mid level inversion. Elsewhere across the forecast area, breezy conditions are anticipated as the upper level trough moves inland over the Great Basin. More low clouds and patchy fog is possible across the eastern plains Tuesday night into Wednesday morning but should be quickly shunted east by late morning as dry southwesterly flow ahead of the upper level trough takes over. Deep ABL mixing and a lee surface trough should allow for breezy to locally windy conditions for all areas outside of the northwest plateau, with the strongest winds expected in northeast New Mexico. Meanwhile, scattered showers and higher elevation snow is expected in northwest and northern zones as the upper level trough moves northeast. Forecast models diverge beyond Wednesday with the GFS depicting dry northwesterly flow, while the European and Canadian have a trailing shortwave trough moving through northern New Mexico on Thursday. && .AVIATION... (06Z TAFS) Issued at 1115 PM MDT Fri Nov 4 2022 NW flow aloft with sfc lee trough. Relatively strong nly drainage winds in portions of the RGV through 15Z while nwly winds start to increase along and east of the central mt chain where gusts to around 45kt possible and persist through 23Z. Lcl MVFR cigs/vsbys over the Sangre de Cristo mts and ne NM should improve by 15Z otherwise sct-bkn high clouds. && .FIRE WEATHER... Issued at 202 PM MDT Fri Nov 4 2022 No critical fire weather conditions are are expected the next 7 days, but there will be periods of strong winds. As a storm system exits the region to the east, breezy to windy northwest flow will continue tonight along the central mountain chain and across western parts of the east central plains. Winds will strengthen further on Saturday thanks to brisk flow aloft, mostly clear skies, and a sharp surface trough in the lee of the southern Rockies. Gusts from 45-55 mph are expected along the central mountain chain and eastward across the east central plains and Caprock. Winds will then weaken and pockets of poor ventilation will develop Sunday and Monday. South and southwest flow aloft will strengthen Tuesday and especially Wednesday as an upper level trough crosses the Rocky Mountain states, and another lee trough develops at the surface, with the potential for widespread breezy to windy conditions. The upper level trough and an associated Pacific cold front will bring a chance for rain and snow showers mainly to northern and western areas Tuesday night through Thursday. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 25 53 29 62 / 0 0 0 0 Dulce........................... 11 50 25 58 / 0 0 0 0 Cuba............................ 21 50 28 59 / 0 0 0 0 Gallup.......................... 19 53 25 59 / 0 0 0 0 El Morro........................ 20 50 27 58 / 0 0 0 0 Grants.......................... 18 57 25 64 / 0 0 0 0 Quemado......................... 20 56 26 64 / 0 0 0 0 Magdalena....................... 29 60 36 64 / 0 0 0 0 Datil........................... 24 56 30 62 / 0 0 0 0 Reserve......................... 20 66 26 67 / 0 0 0 0 Glenwood........................ 29 65 33 68 / 0 0 0 0 Chama........................... 12 44 25 51 / 0 0 0 0 Los Alamos...................... 24 51 35 57 / 0 0 0 0 Pecos........................... 24 54 35 60 / 0 0 0 0 Cerro/Questa.................... 13 47 33 54 / 5 0 0 0 Red River....................... 13 44 27 51 / 10 0 0 0 Angel Fire...................... 6 44 19 53 / 10 0 0 0 Taos............................ 14 50 23 58 / 0 0 0 0 Mora............................ 20 55 36 62 / 0 0 0 0 Espanola........................ 25 58 32 64 / 0 0 0 0 Santa Fe........................ 25 51 36 58 / 0 0 0 0 Santa Fe Airport................ 22 54 29 62 / 0 0 0 0 Albuquerque Foothills........... 32 58 40 64 / 0 0 0 0 Albuquerque Heights............. 31 59 36 66 / 0 0 0 0 Albuquerque Valley.............. 29 61 31 67 / 0 0 0 0 Albuquerque West Mesa........... 31 61 35 65 / 0 0 0 0 Belen........................... 27 62 31 68 / 0 0 0 0 Bernalillo...................... 30 61 34 67 / 0 0 0 0 Bosque Farms.................... 26 61 28 67 / 0 0 0 0 Corrales........................ 31 61 34 67 / 0 0 0 0 Los Lunas....................... 27 61 26 67 / 0 0 0 0 Placitas........................ 30 56 37 62 / 0 0 0 0 Rio Rancho...................... 31 61 36 66 / 0 0 0 0 Socorro......................... 30 66 36 70 / 0 0 0 0 Sandia Park/Cedar Crest......... 27 50 35 57 / 0 0 0 0 Tijeras......................... 28 53 36 61 / 0 0 0 0 Edgewood........................ 25 54 35 62 / 0 0 0 0 Moriarty/Estancia............... 22 56 26 64 / 0 0 0 0 Clines Corners.................. 23 52 32 62 / 0 0 0 0 Mountainair..................... 26 55 37 63 / 0 0 0 0 Gran Quivira.................... 27 56 36 64 / 0 0 0 0 Carrizozo....................... 32 58 40 68 / 0 0 0 0 Ruidoso......................... 31 54 39 63 / 0 0 0 0 Capulin......................... 22 58 35 59 / 0 0 0 0 Raton........................... 20 61 30 65 / 0 0 0 0 Springer........................ 23 63 31 67 / 0 0 0 0 Las Vegas....................... 23 60 35 65 / 0 0 0 0 Clayton......................... 30 66 39 62 / 0 0 0 0 Roy............................. 25 62 39 65 / 0 0 0 0 Conchas......................... 29 68 39 72 / 0 0 0 0 Santa Rosa...................... 32 62 44 72 / 0 0 0 0 Tucumcari....................... 28 68 42 74 / 0 0 0 0 Clovis.......................... 29 66 42 74 / 0 0 0 0 Portales........................ 31 68 44 76 / 0 0 0 0 Fort Sumner..................... 32 67 43 76 / 0 0 0 0 Roswell......................... 31 73 42 78 / 0 0 0 0 Picacho......................... 36 66 44 75 / 0 0 0 0 Elk............................. 34 66 42 74 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 3 AM to 8 AM MDT Saturday for NMZ238. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 12:20 PM MDT | High Wind Warning | ABQ | San Miguel, Santa Fe, Torrance | 8 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.